# SDR CA971208003

- Difficulty date: November 3, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC7103
- Engine: Pwa PT6A50
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Accessory Gearbx
- Part number: 335168
- Condition: Flaking
- Location: Nr 2 Engine
- Part time: 16,622 hours
- Stage of operation: AP
- Nature of condition: J, K
- Precautionary procedure: E

## Discrepancy

(CAN) DURING FLIGHT, NR 2 ENGINE EXPERIENCED OIL PRESSURE FLUCTUATIONS WITH ACCOMPANING OIL PRESSURE WARNING INDICATIONS.  THE ENGINE WAS SECURED/SHUTDOWN ANDTHE ACFT RETURNED TO DEPARTURE POINT.  INVESTIGATION FOUND THE ENGINE OIL HAD VENTED OVERBOARD.  IT WAS SUSPECTED THE CARBON SEAL THE INERTIAL SEPARATOR RUNS ON WAS DAMAGED.  ENGINE WAS REMOVED AND WHEN THE ACCESSORY GEARBOX WAS DISASSEMBLED IT WAS FOUND THE INTERNAL PROTECTIVE COATING WAS FLAKING OFF AND THAT PARTICLES WERE FOUND ON THE CARBON SEAL CAUSING THE OIL LOSS.  P&W S.I.L. PT6A-044 COVERS THIS PROBLEM AND THAT IS BEING COMPLIED WITH.
